Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 23, 2000, 7:16 PM EDT for Washington County, Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 23, 2000, 7:16 PM EDT (23:16 UTC)
- Expired
- May 23, 2000, 8:20 PM EDT
- In force
- 64 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Washington County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:00 PM EDT | Thunderstorm Wind | Hendersonville, PA | Thunderstorm winds downed a few trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 6:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370 WUUS51 KPBZ 232317 SVRPIT PAC125-240015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 716 PM EDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN PENNSYLVANIA * UNTIL 820 PM EDT * AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF BURGETTSTOWN...OR ABOUT 6 MILES EAST OF WEIRTON...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURGETTSTOWN AT 725 PM EDT. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:48 PM EDT, 28 minutes earlier.
Area forecast discussion, May 23, 6:48 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 648 PM EDT TUE MAY 23 2000 UPDATED ZNS FOR SVR TSTM WATCH. FCSTID = 14 PIT 57 80 56 74 / 60 60 40 10 MGW 57 80 56 74 / 60 60 40 10 .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WARNING UNTIL 712 PM EDT TUESDAY FOR ZONES OHZ040...OHZ068...OHZ041...OHZ057...OHZ050. SEVERE THUNDERSTORM WARNING UNTIL 707 PM EDT TUESDAY FOR ZONE OHZ068. SEVERE THUNDERSTORM WARNING UNTIL 729 PM EDT TUESDAY FOR ZONE OHZ041. SEVERE THUNDERSTORM WARNING UNTIL 733 PM EDT TUESDAY FOR ZONE OHZ057. SEVERE THUNDERSTORM WARNING UNTIL 724 PM EDT TUESDAY FOR ZONE OHZ050. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT WEDNESDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT WEDNESDAY FOR ZONES PAZ007>008...PAZ013>015...PAZ020>022...PAZ029>032. WV...SEVERE THUNDERSTORM WARNING UNTIL 712 PM EDT TUESDAY FOR ZONE WVZ001. SEVERE THUNDERSTORM WARNING UNTIL 724 PM EDT TUESDAY FOR ZONE WVZ001. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT WEDNESDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023.
In the hours before
Special weather statement, May 23, 6:26 PM EDT, 50 minutes before
WEST VIRGINIA AREAL OUTLINE FOR SEVERE THUNDERSTORM WATCH NUMBER 115 NATIONAL WEATHER SERVICE PITTSBURGH PA...CORRECTION REMOVING TUCKER 626 PM EDT TUE MAY 23 2000 OHC013-019-029-031-059-067-081-111-119-121-157-240400- IN OHIO 11 COUNTIES CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON BELMONT JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT TONIGHT. THUNDERSTORMS CONTAINING HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THE WATCH AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. PAC003-005-007-019-031-051-059-073-085-121-125-129-240400- IN PENNSYLVANIA 12 COUNTIES ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE GREENE LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT TONIGHT. THUNDERSTORMS CONTAINING HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THE WATCH AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WVC009-029-049-051-061-069-077-103-240400- IN WEST VIRGINIA 9 COUNTIES HANCOCK MARION MARSHALL MONONGALIA BROOKE OHIO PRESTON WETZEL ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT TONIGHT. THUNDERSTORMS CONTAINING HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THE WATCH AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:56 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 64 min |
| May 23, 5:43 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 37 min |
| May 23, 6:59 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 41 min |
| May 23, 7:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 59 min |
| May 23, 7:56 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.